|DEBATING WHETHER TO SWITCH DRUG REGIMEN
Jan 28, 2005
I am about to begin 3rd year of lab study - am taking Sustiva, Zerit, and Epivir. VL = <50 copies by 3rd month of study and has remained undetectable. T-cells climbing slowly from around 100 at beginning of study to around 240 this past November. Had some problems with loss of fat in face, legs, butt, arms, and veins showing in legs. Also some tingling/numbness in feet and hands earlier. No major problems with diarreah, nasea, etc. Dosage of Zerit decreased to 20mg about a year ago and the neuropothy went away, the lipatrophy seems to be some better now - certainly no worse. QUESTION: I have the option to switch the d4t (Zerit) to ddi (Videx) for the 3rd year of the study, but do not know if this is a wise choice or not. I would appreciate your input/comments. thanks!
| Response from Dr. Henry
That is a very good question. Unfortunately I have seen little data (nor do I have much personal experience) with switching D4T to ddI and then observing what happens to viral suppression and fat distribution. There are studies switching from D4T to abacavir or tenofovir with some improvements in fat related issues. Since ddI can also cause peripheral neuropathy I don't know if that switch would help much in addressing that concern. You are on a low dose of D4T so there would be some concern how potent that dose is and whether a more standard dose of ddI might be preferable. Sorry I can't be more specific but I simply don't know what to expect withj the choices you have available. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.